Alert archive / Wisconsin / Beach Hazards Statements in 2022

Beach Hazards Statement 6, NWS Milwaukee, WI

August 8, 20225 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Aug 8, 2022, 3:39 AM CDT for 5 counties in Wisconsin. It took effect at Aug 8, 2022, 1:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2022, 3:39 AM CDT (08:39 UTC)
In effect from
Aug 8, 2022, 1:00 PM CDT
Expired
Aug 9, 2022, 7:00 AM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WHUS43 KMKX 080839
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
339 AM CDT Mon Aug 8 2022

WIZ052-060-066-071-072-081645-
/O.NEW.KMKX.BH.S.0006.220808T1800Z-220809T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
339 AM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH TUESDAY MORNING...

* WHAT...Life threatening waves of 4 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, Ozaukee, 
  Milwaukee, Racine, and Kenosha counties.

* WHEN...From 1 PM CDT this afternoon through Tuesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Vollrath Park in Sheboygan...

     North Beach in Port Washington...

     Harrington State Park Beaches...

     Mckinley Beach in Milwaukee...

     Grant Park Beach in Milwaukee...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
5 follow-up statements
173 
WHUS43 KMKX 081447
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
947 AM CDT Mon Aug 8 2022

WIZ052-060-066-071-072-082300-
/O.CON.KMKX.BH.S.0006.220808T1800Z-220809T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
947 AM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH TUESDAY MORNING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, Ozaukee, 
  Milwaukee, Racine, and Kenosha counties.

* WHEN...From 1 PM CDT this afternoon through Tuesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include    

     Vollrath Park in Sheboygan...

     Atwater Beach in Village of Shorewood...

     Bayview Beach in Milwaukee...

     Shoop Park Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
755 
WHUS43 KMKX 082036
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
336 PM CDT Mon Aug 8 2022

WIZ052-060-066-071-072-090445-
/O.CON.KMKX.BH.S.0006.000000T0000Z-220809T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
336 PM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, Ozaukee, 
  Milwaukee, Racine, and Kenosha counties.

* WHEN...Through Tuesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Vollrath Park in Sheboygan...

     North Beach in Port Washington...

     Bayview Beach in Milwaukee...

     Shoop Park Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
324 
WHUS43 KMKX 090219
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
919 PM CDT Mon Aug 8 2022

WIZ052-060-066-071-072-091200-
/O.CON.KMKX.BH.S.0006.000000T0000Z-220809T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
919 PM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, Ozaukee, 
  Milwaukee, Racine, and Kenosha counties.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Vollrath Park in Sheboygan...

     North Beach in Port Washington...

     Bayview Beach in Milwaukee...

     Shoop Park Beach in Racine...

     Simmons Island Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
327 
WHUS43 KMKX 090758
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
258 AM CDT Tue Aug 9 2022

WIZ052-060-090900-
/O.CAN.KMKX.BH.S.0006.000000T0000Z-220809T1200Z/
Sheboygan-Ozaukee-
258 AM CDT Tue Aug 9 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves have subsided enough that the high swim risk is 
no longer expected in these areas. Thus, the Beach Hazards
Statement has been cancelled.

$$

WIZ066-071-072-091200-
/O.CON.KMKX.BH.S.0006.000000T0000Z-220809T1200Z/
Milwaukee-Racine-Kenosha-
258 AM CDT Tue Aug 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Life threatening waves of 2 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, Ozaukee, 
  Milwaukee, Racine, and Kenosha counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most
  susceptible to the dangerous swimming conditions include 

     Vollrath Park in Sheboygan...

     Mckinley Beach in Milwaukee...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
Wood
723 
WHUS43 KMKX 091155
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
655 AM CDT Tue Aug 9 2022

WIZ066-071-072-091300-
/O.EXP.KMKX.BH.S.0006.000000T0000Z-220809T1200Z/
Milwaukee-Racine-Kenosha-
655 AM CDT Tue Aug 9 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM CDT THIS MORNING...

Winds and waves have subsided enough to end the high swim risk
across the beaches in Milwaukee, Racine and Kenosha Counties.
Thus, the Beach Hazards Statement will be allowed to expire.

$$
Wood

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 9:47 PM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Aug 7, 9:47 PM CDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
947 PM CDT Sun Aug 7 2022

.UPDATE...
(Issued 947 PM CDT Sun Aug 7 2022)

Well we've been waiting for LLJ to start to strengthen before
things were going to get going and we've finally started to see
development over NE IA. This activity is occurring just south of
the surface frontal boundary, which extends almost due east from
the MN/IA border across central/southern WI towards Sheboygan.
Latest CAMs and previous versions would all suggest this activity
will continue to develop and spread into the area this evening
into the overnight hours. PWs remain around 2.3 inches, which is
very tropical and storms will be able to put down some very heavy
rainfall quickly. Models do still show some weakening of the
Corfidi vectors such that some back building of storms might be
possible overnight. But overall with the stronger shortwave to our
north think things will be a little more progressive, which is
what is suggested in the CAMs. Either way, the amount of moisture
in the air and potential for some training will warrant the
continuation of the Flood Watch.

Rain/storms will finally exit the area a couple hours after
sunrise. Slightly cooler/drier air arrives behind the front
tomorrow morning but could end up with clouds sticking around
until the afternoon hours before starting to scatter out. Made
some adjustments to PoPs, QPF, and temps to handle current trends.

Stumpf

&&

.SHORT TERM...
(Issued 405 PM CDT Sun Aug 7 2022)

Tonight through Monday night:

Last night's round of thunderstorms (round one) brought 2 to 3
inches to portions of Dane, Iowa, and Lafayette Counties. There
was also an area of 2 to 3 inches over central WI from Wisconsin
Rapids east to Kaukauna. There is light rain ongoing and
developing north of I-94 and this is due to some weak 700mb warm
air advection and also coincident with surface convergence along
the front. In addition, there is a remnant mesoscale convective
vortex moving through southern WI right now that is also helping
to kick up a few showers.

Round two will develop this evening as the low level jet ramps up.
It looks like storms will be focused into east central IA when it
begins, where the 850mb warm front is sitting right now, along
with the axis of instability. The LLJ will help push the front
northward a bit during the evening so southwest WI will get some
showers. My fear is that the LLJ will veer over to the east before
the front actually makes it into southern WI. This means that the
training and flooding threat would be more in northern IL than in
southern WI.

Meanwhile, the main upper level shortwave trough will be tracking
across northern MN overnight while a weak surface low tracks from
central IA through central WI and then northern lower MI by
Monday morning. Precip will be focused along that front tonight
with nice synoptic forcing near the surface low and coincident
upper level shortwave. Training storms could end up tracking
through central WI (where they already had 3 inches of rain last
night). These could clip portions of the MKX forecast area, but
could also remain just north of it.

With precipitable water values over 2 inches during this time
period, efficient rainfall rates over areas that already saw a lot
of rain last night keep our threat of flash flooding there, but it
looks like it's getting lower and lower. This system looks like it
will be more progressive than what we were thinking yesterday and
the heaviest rainfall might end up splitting around us.

Southern WI has a chance of showers until that upper shortwave
and associated surface cold front can kick them out of the area
mid or late Monday. This is slower than previous forecasts, so do
not expect major relief from these high dewpoints until later
Monday afternoon.

Cronce

&&

.LONG TERM...
(Issued 405 PM CDT Sun Aug 7 2022)

Tuesday through Sunday:

Cooler and drier conditions will settle back into the area by
Tuesday morning with high pressure. Quiet weather with highs in
the mid to upper 70s are expected Tuesday, with just a little
warmer temps in the lower 80s on Wed. A front dropping
southwestward down Lake Michigan and southern WI could initiate a
few showers Wednesday night. This frontal timing keeps changing
from model run to model run, but there is definitely a chance with
this feature. Temperatures should be right around normal or just
below normal for this time of year, with highs in the upper 70s to
lower 80s.

Cronce

&&

.AVIATION...
(Issued 947 PM CDT Sun Aug 7 2022)

Showers and storms will overspread the area tonight with
cigs/vsbys falling to MFR/IFR. Under the heaviest downpours expect
LIFR conditions. Winds in the east have turned to the NE and
allowed for some shallow cooler air to move in and this could
reduce cigs to IFR for a few hours before the more southerly winds
begin to move over the area and that should push the shallow cool
airmass back out over the lake.

Winds turn to the north Monday afternoon as the cold front moves
through the entire area with some gusty winds to 20 kts possible
closer to Lake Michigan.

Stumpf

&&

.MARINE...
(Issued 405 PM CDT Sun Aug 7 2022)

Patchy fog still exists over the nearshore areas of southern WI,
especially where there is rain. Dense fog is now apparent north of
Port Washington in the vicinity of the front, so we added a marine
dense fog advy here.

A stalled front over central Lake Michigan will lift north some
as weak low pressure of 29.9 inches lifts northeast from Iowa
toward lower Michigan on Monday. Winds will be northerly north of
the front and southerly south of it. As the low exits, winds over
the whole lake with then turn to northerly and become modestly
gusty Monday afternoon and overnight into Tuesday before
subsiding. With the frontal boundary lingering until Monday,
expect on and off showers and thunderstorms through this time.
High pressure will settle into the region for the middle of the
week.

Cronce

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
     WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-
     WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 1 PM Monday.

LM...Dense Fog Advisory...LMZ643-LMZ644 until 7 AM Monday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 8, 3:34 AM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
334 AM CDT Mon Aug 8 2022

WIZ046-047-051-052-056>060-062>072-090845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
334 AM CDT Mon Aug 8 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms capable of heavy rain will continue into the mid
morning hours.

Patchy fog will be possible during the early morning hours.

A Flood Watch for flash flooding remains in effect across the
area until 1pm.

A Beach Hazard Statement is in effect starting at 1pm today for
dangerous swimming conditions driven by high waves and hazardous
currents. Swimming is not recommended at local beaches this
afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The Beach Hazard Statement will end Tuesday morning.

There will be a slight chance for thunderstorms Wednesday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Rainfall reports will be appreciated this morning.

LMZ643>646-090845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
334 AM CDT Mon Aug 8 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Thunderstorms will be possible up through noon.

A small craft advisory is in effect starting at 1pm today for high
winds and waves.

Marine Dense fog will linger until shortly after daybreak.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Crafty Advisory conditions will end Tuesday morning.

A slight chance for storms returns Wednesday afternoon and
evening.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-090845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
334 AM CDT Mon Aug 8 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms will continue through noon today.

Northerly to northeasterly winds gusting up to 30 knots will be
possible over the open waters this afternoon and into the evening
hours.

Patchy Marine Dense Fog will be possible this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A slight chance of thunderstorms returns Wednesday afternoon and
evening.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:17 AM CDTAreal Flood AdvisoryMKXGreen, Lafayette118 min
Aug 8, 3:35 AM CDTSmall Craft AdvisoryMKX27 hr

Nearby

Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.